Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 4, NWS Duluth, MN
NWS Duluth, MN issued this frost advisory at May 31, 2012, 3:02 PM CDT for Cook County, Lake County, Saint Louis County, Minnesota; 6 counties in Wisconsin. It took effect at Jun 1, 2012, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2012, 3:02 PM CDT (20:02 UTC)
- In effect from
- Jun 1, 2012, 1:00 AM CDT
- Expired
- Jun 1, 2012, 6:59 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
Counties Cook County, MN, Lake County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 87 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS73 KDLH 312002 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 302 PM CDT THU MAY 31 2012 WIZ002>004-007>009-011200- /O.NEW.KDLH.FR.Y.0004.120601T0600Z-120601T1200Z/ BAYFIELD-ASHLAND-IRON-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...WASHBURN...ASHLAND...HURLEY...SPOONER... HAYWARD...PHILLIPS 302 PM CDT THU MAY 31 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * LOCATION...MAINLY EAST OF U.S. HIGHWAY 53 INCLUDING HAYWARD...SPOONER...PARK FALLS...HURLEY...HIGH BRIDGE AND CABLE. * TEMPERATURE...MINIMUM TEMPERATURES WILL BE IN THE 30 TO 35 RANGE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ011-012-019>021-011200- /O.NEW.KDLH.FR.Y.0004.120601T0600Z-120601T1200Z/ NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING... TWO HARBORS...GRAND MARAIS 302 PM CDT THU MAY 31 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. * LOCATION...MAINLY ALONG AND EAST OF U.S. HIGHWAY 53 INCLUDING ELY...ISABELLA...SILVER BAY...DEVIL TRACK LAKE...COTTON...AURORA...COOK AND CRANE LAKE. * TEMPERATURE...MINIMUM TEMPERATURES WILL BE IN THE 30 TO 35 RANGE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
136 WWUS73 KDLH 011159 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 659 AM CDT FRI JUN 1 2012 MNZ011-012-019>021-WIZ002>004-007>009-011300- /O.CAN.KDLH.FR.Y.0004.000000T0000Z-120601T1200Z/ NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-BAYFIELD-ASHLAND- IRON-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING... TWO HARBORS...GRAND MARAIS...WASHBURN...ASHLAND...HURLEY... SPOONER...HAYWARD...PHILLIPS 659 AM CDT FRI JUN 1 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST ADVISORY. $$ GRANING
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at May 31, 12:40 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 31, 12:40 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1240 PM CDT THU MAY 31 2012
.AVIATION...18Z TAF ISSUANCE...
VFR THROUGH PERIOD WITH DIURNAL CUMULUS DEVELOPMENT OVER SRN
TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 737 AM CDT THU MAY 31 2012/
UPDATE...
REFRESHED ZONES TO EXPIRE FROST ADVISORY.
PREV DISCUSSION... /ISSUED 626 AM CDT THU MAY 31 2012/
AVIATION.../12Z TAF ISSUANCE/
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE TAF FORECAST
PERIOD. A FEW FAIR WEATHER CUMULUS CLOUDS MAY DEVELOP EARLY THIS
AFTERNOON. WINDS WILL BE GENERALLY UNDER 10 KNOTS.
PREV DISCUSSION... /ISSUED 455 AM CDT THU MAY 31 2012/
SHORT TERM...
FROST ADVISORY REMAINS IN EFFECT FOR MOST AREAS THROUGH 900 AM.
SFC HIGH PRESSURE AND LIGHT WINDS HAVE ALLOWED FOR STRONG
RADIATIONAL COOLING OVERNIGHT. AT 400 AM...READINGS ACROSS THE
FORECAST AREA RANGED FROM 30 DEGREES ACROSS THE MN IRON
RANGE/BORDERLAND...TO THE MIDDLE 30S TO AROUND 40 ELSEWHERE. THE
WARM SPOT WAS HINCKLEY/SIREN WITH A TEMP OF 45 DEGREES UNDER MID
LEVEL CLOUDS. THE COOL SPOT IN THE REGION WAS SILVER BAY WITH A
READING OF 27 DEGREES.
ONLY MINOR ADJUSTMENTS TO SHORT RANGE FCST...MAINLY TO LOWER TEMPS
NEAR LAKE SUPERIOR AS A LIGHT ONSHORE BREEZE IS EXPECTED TO
DEVELOP AS HIGH PRESSURE BUILDS OVER THE LAKE TODAY.
MEANWHILE...A LONG WAVE TROUGH CURRENTLY SEEN IN WV IMAGERY OVER
THE SRN PLAINS WILL BECOME A CLOSED LOW IN THE CHICAGO/SRN GREAT
LAKES REGION THIS EVENING. MODELS ARE IN GOOD AGREEMENT THAT THE
LOW CONTINUES TO DEEPEN THROUGH THE DAY FRIDAY AS IT LIFTS OVER
THE OHIO VALLEY AND INTO THE ERN GREAT LAKES. THIS TRACK WILL
KEEP SFC HIGH PRESSURE AND DRY CONDITIONS OVER THE DLH CWA THROUGH
EARLY FRIDAY. HOWEVER...HAVE INTRODUCED ISOLATED SHOWERS TO
FRIDAY AFTERNOON PERIOD AS THE REGION BECOMES POSITIONED IN A
CYCLONIC FLOW ON THE BACKSIDE OF THE CLOSE LOW WITH SUFFICIENT
INSTABILITY FOR SOME SHOWERS. ALTHOUGH ANY SHOWERS WILL HAVE TO
OVERCOME DRY LOW LEVELS INITIALLY...NAM BUFR SOUNDINGS SHOW
RELATIVELY COOL CONVECTIVE TEMPERATURES AROUND 70 DEGREES PROVIDE
A FEW HUNDRED J/KG OF SFC BASED CAPE AFTER 18Z FRIDAY.
LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL LIFT NORTHWARD INTO
SOUTHEASTERN ONTARIO ON SATURDAY. THIS FEATURE WILL AMPLIFY THE
RIDGE OVER THE NORTHERN PLAINS AND BRING A NORTHWESTERLY FLOW ALOFT
TO THE UPPER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES WITHIN
THIS FLOW WILL ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THIS
UPCOMING WEEKEND AND EARLY NEXT WEEK. TIMING AND INTENSITIES OF
THESE DISTURBANCES WILL BE PROBLEMATIC SO BROADBRUSHED THE CHANCE OF
SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. IT DOES APPEAR THAT
THE IMPULSE MOVING THROUGH LATER SUNDAY WILL BE MORE FORMIDABLE THAN
THE ONE ON SATURDAY. LOW PRESSURE WILL DEVELOP OVER SOUTHERN CANADA
ON WEDNESDAY BRINGING THE NEXT CHANCE OF SHOWERS TO THE NORTHLAND.
TEMPERATURES THROUGH THE PERIOD WILL BE SLIGHTLY WARMER THAN
CLIMATOLOGICAL NORMS.
PREV DISCUSSION... /ISSUED 104 AM CDT THU MAY 31 2012/
UPDATE...
LIGHT WINDS AND CLEAR SKIES/HIGH CLOUDS HAVE ALLOWED FOR STRONG
RADIATIONAL COOLING...MAINLY OVER THE NORTHERN PORTION OF THE DLH
CWA. AT 100 AM...READINGS ACROSS THE IRON RANGE/BORDERLAND IN NRN MN...AS
WELL AS ALONG THE GEOGIC RANGE IN NRN WISCONSIN...HAD FALLEN INTO
THE MIDDLE 30S. THE COOL SPOT AT THIS HOUR WAS SILVER BAY COMING
IN AT 28 DEGREES. ALTHOUGH ITS LATE...HAVE ISSUED A FROST ADVISORY
FOR THE REMAINDER OF THE NIGHT SINCE A FEW LOCATIONS ARE AT OR
BELOW FREEZING.
PREV DISCUSSION... /ISSUED 1224 AM CDT THU MAY 31 2012/
AVIATION...06Z TAF ISSUANCE...
OUTSIDE OF SOME PATCHY FOG BEFORE DAYBREAK...VFR CONDITIONS ARE EXPECTED
THROUGH THE NEXT 24 HOURS AS HIGH PRESSURE DOMINATES THE REGION.
HIGH CLOUDS ACROSS THE SRN TERMINALS WILL CONTINUE TO SPREAD
FURTHER SOUTH THROUGH THE OVERNIGHT. EXPECT A MID LEVEL CU FIELD
TO DEVELOP BY MID MORNING THURSDAY WITH SCT-BKN040 CIGS POSSIBLE.
CLOUDS SHOULD DISSIPATE BY LATE AFTERNOON/EARLY EVENING AND REMAIN
CLEAR INTO THE LATE EVENING THUR. WINDS WILL CONTINUE TO BE LIGHT
AND VARIABLE.
&&
.POINT TEMPS/POPS...
DLH 42 68 47 68 / 0 10 20 30
INL 39 71 44 71 / 0 10 20 30
BRD 43 71 48 72 / 0 10 20 30
HYR 32 73 44 70 / 0 10 10 30
ASX 34 68 46 68 / 0 10 10 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY FROM 1 AM TO 7 AM CDT FRIDAY FOR MNZ011-012-
019>021.
WI...FROST ADVISORY FROM 1 AM TO 7 AM CDT FRIDAY FOR WIZ002>004-
007>009.
LS...NONE.
&&
AVIATION...CANNONHazardous weather outlook, May 31, 12:02 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1202 PM CDT THU MAY 31 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1202 PM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER FROM AITKIN TO FT. RIPLEY AND WILL CONTINUE TO DO SO OVER THE COMING DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1202 PM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND THROUGH THE WEEKEND. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:07 AM CDT | Frost Advisory | DLH | Carlton, Cook, Itasca, Koochiching, Lake, Saint Louis | 7 hr |
Nearby
Frost Advisories in Wisconsin, 2012Frost Advisories in Minnesota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.